Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2007, 3:58 PM CDT for Guthrie County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 22, 2007, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Guthrie County, IA
The radar
The Des Moines radar (KDMX), 55 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:00 PM CDT | TSTM WND GST 60 | 6 S Panora, IA | ALSO VERY HEAVY RAIN AND BENDING TREES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 222058
SVRDMX
IAC077-222145-
/O.NEW.KDMX.SV.W.0175.070622T2058Z-070622T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF PANORA...OR ABOUT 36 MILES WEST OF DES MOINES...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN GUTHRIE COUNTY AT 410 PM CDT
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR IOWA.
LAT...LON 4179 9429 4160 9429 4160 9425 4150 9425
4151 9463 4182 9464
$$2 follow-up statements
000
WWUS53 KDMX 222116
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT FRI JUN 22 2007
IAC077-222145-
/O.CON.KDMX.SV.W.0175.000000T0000Z-070622T2145Z/
GUTHRIE IA-
416 PM CDT FRI JUN 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR GUTHRIE COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF MENLO...OR ABOUT 34 MILES WEST OF DES
MOINES...MOVING SOUTHEAST AT 35 MPH.
A 60 MPH WIND GUST WAS REPORTED SOUTH OF PANORA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR IOWA.
LAT...LON 4179 9429 4160 9429 4160 9425 4150 9425
4151 9463 4182 9464
$$000
WWUS53 KDMX 222141
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT FRI JUN 22 2007
IAC077-222152-
/O.EXP.KDMX.SV.W.0175.000000T0000Z-070622T2145Z/
GUTHRIE IA-
442 PM CDT FRI JUN 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR GUTHRIE COUNTY EXPIRES AT 445
PM CDT...
AT 440 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR IOWA.
LAT...LON 4179 9429 4160 9429 4160 9425 4150 9425
4151 9463 4182 9464
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:45 PM CDT, 16 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 11:45 PM CDT, 16 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT THU JUN 21 2007 .DISCUSSION... MAIN FOCUS IS ON SEVERE WEATHER IN SHORT TERM HOWEVER FOR FRIDAY AFTER TODAYS RAIN MAY BECOME NECESSARY TO ISSUE FFA ON FRIDAY. ATTM MCS ROLLING DOWN NORTHWESTERLY FLOW AND WITH HELP OF VERY UNSTABLE AIRMASS AND PLENTY OF CAPE AS WELL AS SEVERAL OUTFLOW BOUNDARIES PRODUCING SEVERE WEATHER IN FORM OF LARGE HAIL. TONIGHT AS SHORTWAVE MOVES DOWN THE RIDGE WILL FURTHER ENHANCE DEVELOPMENT WITH LIKELIHOOD OF HEAVY RAIN THOUGH AREA OF HEAVY RAIN MAY BE SMALL. GUIDANCE WOULD SUGGEST FIRST ROUND OF RAIN CAN BE TAKEN EASILY WITHOUT LIMITED PROBLEMS IT WILL BE SECOND ROUND TOMORROW THAT MAY BRING ABOUT FLASH FLOODING. ON FRIDAY THINGS RELOAD AND UPPER LOW WILL DRIFT ACROSS THE AREA TO TRIGGER DEVELOPMENT. WONDER ON FRIDAY HOW MUCH MODELS ARE GETTING CHOKED ON FEEDBACK THOUGH WITH PWS IN 1.7-2.2 WILL FURTHER AID HEAVY RAIN PROCESSES. LATEST MODEL RUNS HAVE CONTINUED TO TREND MUCH SLOWER WITH RAIN NOW LINGERING FOR DAY ON SATURDAY. AFTER SATURDAY LONG TERM MODELS FORECAST UPPER RIDGE TO AMPLIFY AND WESTERLIES HEAD NORTH WITH ONLY SMALL CHANCES FOR ANY RAIN LATE IN THE PERIOD AS SEVERAL WEAK VORTS SLIP UNDER THE RIDGE. BELIEVE THIS FORECAST TO BE MOSTLY DRY THOUGH HAVE LEFT SLIGHT CHANCES IN DAYS 6 AND 7. EXPECT TEMPERATURES TO REMAIN VERY SUMMER LIKE WITH HIGHS AROUND 90. && .AVIATION 22/06Z... DIFFICULT FORECASTING CEILING AND THUNDERSTORM TRENDS WITH SURFACE BOUNDARY REMAINING NEARLY STATIONARY FROM SE IA INTO W CNTRL IA. THUNDERSTORMS ARE MOST LIKELY TO THE NORTH OF THIS BOUNDARY. BETWEEN CONVECTIVE COMPLEX EXITING IL AND THE NEXT ONE OVER NEBRASKA...COULD BE ENOUGH CLEAR SKIES TO ALLOW VSBY TO DROP BRIEFLY IN FOG OR HAZE. VFR SHOWERS ARE LIKELY TO PRECEDE A PERIOD OF EMBEDDED THUNDERSTORMS AND MVFR CONDITIONS CENTERED IN THE 09-12Z TIME FRAME. SHOULD BE A BREAK DURING THE MORNING WITH QUICK AND FAIRLY WIDESPREAD AFTERNOON DEVELOPMENT CENTERED ON THE REMAINING BOUNDARY EXACT LOCATION OF WHICH WILL BE PINNED DOWN IN LATER UPDATES. & .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...FORSTER AVIATION...JUNGBLUTH
Hazardous weather outlook, Jun 22, 1:40 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 140 PM CDT FRI JUN 22 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 140 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON. SOME SEVERE STORMS WILL BE LIKELY WITH HAIL TO AN INCH IN DIAMETER AND WIND GUSTS OF 60 MPH POSSIBLE. ALTHOUGH QUITE UNLIKELY...A BRIEF TORNADO TOUCH DOWN IS A POSSIBILITY. THE CHANCE FOR SEVERE THUNDERSTORMS WILL END BY AROUND MIDNIGHT...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTHEAST OF A WATERLOO TO BEDFORD LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...MAINLY SATURDAY MORNING...CAN BE EXPECTED SOUTHEAST OF A MASON CITY TO ATLANTIC LINE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON TUESDAY NIGHT ACROSS MUCH OF THE STATE. AT THIS TIME IT IS TOO EARLY TO DETERMINE SEVERITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE IN THE OUTLOOK AREA THROUGH MIDNIGHT.
In the hours before
Local storm report, Jun 22, 1:48 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 3 SE OGDEN 42.01N 93.99W
06/22/2007 M0.88 INCH BOONE IA LAW ENFORCEMENT
&&
PODRAZIKLocal storm report, Jun 22, 2:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FUNNEL CLOUD 7 E BERKLEY 41.95N 93.98W
06/22/2007 BOONE IA EMERGENCY MNGR
&&
PODRAZIKLocal storm report, Jun 22, 2:10 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
210 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 5 SE OGDEN 41.99N 93.96W
06/22/2007 E0.88 INCH BOONE IA LAW ENFORCEMENT
&&
SEARCYLocal storm report, Jun 22, 3:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL URBANDALE 41.64N 93.74W
06/22/2007 E1.00 INCH POLK IA LAW ENFORCEMENT
INTERSTATE 35 / 80 AND DOUGLAS IN URBANDALE
&&
SEARCYLocal storm report, Jun 22, 3:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
319 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 8 S OGDEN 41.92N 94.03W
06/22/2007 E1.00 INCH BOONE IA NSSL-SHAVE
QUARTER SIZED HAIL REPORTED FROM 2 PM TIL 220 PM.
&&
RADLocal storm report, Jun 22, 3:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 6 N BOUTON 41.94N 94.01W
06/22/2007 E0.88 INCH BOONE IA NSSL-SHAVE
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| Jun 22, 1:21 PM CDT | Severe Thunderstorm Warning | DMX | Carroll | 39 min |
| Jun 22, 1:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 45 min |
| Jun 22, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 47 min |
| Jun 22, 1:50 PM CDT | Tornado Warning | DMX | Boone | 40 min |
| Jun 22, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 48 min |
| Jun 22, 2:07 PM CDT | Tornado Warning | DMX | Dallas | 23 min |
| Jun 22, 2:19 PM CDT | Tornado Warning | DMX | Franklin, Wright | 26 min |
| Jun 22, 2:25 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 50 min |
| Jun 22, 2:29 PM CDT | Tornado Warning | DMX | Dallas, Polk | 31 min |
| Jun 22, 2:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 25 min |
| Jun 22, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 50 min |
| Jun 22, 3:12 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 28 min |
| Jun 22, 3:37 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 22, 3:37 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie, Polk | 6 hr |
| Jun 22, 4:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 30 min |
| Jun 22, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 49 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 46 min |
| Jun 22, 4:20 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin, Wright | 6 hr |
| Jun 22, 4:24 PM CDT | Flash Flood Warning | DMX | Butler, Grundy | 6 hr |
| Jun 22, 4:30 PM CDT | Tornado Warning | DMX | Warren | 30 min |
| Jun 22, 4:42 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 22, 4:59 PM CDT | Tornado Warning | DMX | Warren | 31 min |
| Jun 22, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 44 min |
| Jun 22, 5:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 52 min |
| Jun 22, 5:10 PM CDT | Flash Flood Warning | DMX | Marshall | 6 hr |
| Jun 22, 5:15 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 30 min |
| Jun 22, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 42 min |
| Jun 22, 5:25 PM CDT | Flash Flood Warning | DMX | Tama | 6 hr |
| Jun 22, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 31 min |
| Jun 22, 5:36 PM CDT | Flash Flood Warning | DMX | Adair, Madison | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.